Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 108, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2005, 8:52 PM CDT for Delaware County, Oklahoma. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 8:52 PM CDT (01:52 UTC)
- Expired
- Apr 21, 2005, 10:00 PM CDT
- In force
- 68 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Delaware County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 220152 SVRTSA OKC041-220300- /O.NEW.KTSA.SV.W.0108.050422T0153Z-050422T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 853 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1000 PM CDT * AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF BERNICE...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GROVE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3670 9501 3645 9501 3641 9460 3670 9462 $$
1 follow-up statement
000 WWUS54 KTSA 220219 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 919 PM CDT THU APR 21 2005 OKC041-220229- /O.CAN.KTSA.SV.W.0108.000000T0000Z-050422T0300Z/ DELAWARE OK- 919 PM CDT THU APR 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3670 9501 3645 9501 3641 9460 3670 9462 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 8:28 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 21, 8:28 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 828 PM CDT THU APR 21 2005 .MESOSCALE DISCUSSION... TORNADIC SUPERCELL HAS TURNED HARD SOUTHEAST TOWARD EASTERN WAGONER COUNTY. WE HAVE RECEIVED A NUMBER OF TORNADO REPORTS WITH THE CELL IN THE PAST HOUR AND 1 SOFTBALL HAIL REPORT ALONG WITH MANY OTHER HAIL SIZES. THE ENVIRONMENT AHEAD OF THE CELL APPEARS TO BE SIMILAR TO ITS CURRENT ONE THROUGH EASTERN WAGONER COUNTY. BEYOND THAT THERE WILL BE INCREASING CAP CONCERNS. HOWEVER FOR THE TREK THROUGH EASTERN WAGONER COUNTY THE STORM IS A THREAT TO PRODUCE TORNADOES. LINEAR CONVECTION IS INCREASING JUST NORTH OF THE I-44 CORRIDOR FROM MIAMI TO SOUTH OF VINITA. THIS ACTIVITY SHOULD CONTINUE TO BUILD SOUTH WITH TIME AND WILL LIKELY DEVELOP A WIND AND HAIL THREAT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 21, 8:00 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 800 PM CDT THU APR 21 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 800 PM CDT THU APR 21 2005 ...SEVERE WEATHER CHANCES WILL CONTINUE THIS EVENING ACROSS MUCH OF EASTERN OKLAHOMA AND ALL OF NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET....ONGOING DISCUSSION... A PRE FRONTAL TROUGH WAS LOCATED ROUGHLY FROM A NOWATA COUNTY TO TULSA COUNTY LINE...EXTENDING SOUTHWEST ACROSS SOUTH CENTRAL OKLAHOMA. WHILE A TRAILING COLD FRONT WILL ALSO MOVE ACROSS THE AREA TONIGHT...THE FOCUS FOR STORMS WILL REMAIN ALONG OR JUST AHEAD OF THE PRE FRONTAL BOUNDARY. STORMS UP TO THIS POINT HAVE REMAINED ISOLATED IN NATURE THOUGH HAVE INTENSIFIED TO SEVERE LEVELS AS THEY ENCOUNTER A MORE FAVORABLE ENVIRONMENT ACROSS FAR EASTERN OKLAHOMA. SHEAR PROFILES WILL REMAIN FAVORABLE FOR TORNADIC STORMS. BASED ON LATEST RADAR TRENDS...AREAL COVERAGE OF CONVECTION REMAINS IN QUESTION...AS LOSS OF DAYTIME HEATING AND RETREATING UPPER SUPPORT MAY HINDER WIDESPREAD DEVELOPMENT ALONG THE SURFACE BOUNDARY. HOWEVER...AS PREVIOUSLY MENTIONED THE ATMOSPHERE WILL CONTINUE TO SUPPORT ISOLATED TO WIDELY SCATTERED SUPERCELLS. THE SEVERE WEATHER THREAT WILL END FROM WEST TO EAST AS THE COLD FRONT SWEEPS ACROSS THE AREA THIS EVENING AND TONIGHT. THE FRONT IS EXPECTED TO EXIT NORTHWEST ARKANSAS BETWEEN 2 AND 3 AM SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED ACROSS MUCH OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY....NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL BRING CHANCES OF THUNDERSTORMS BACK TO THE AREA ON SUNDAY WITH THE BEST CHANCES ON MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Apr 21, 4:35 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 4 SE CECIL 35.40N 93.89W
04/21/2005 1.75 INCH FRANKLIN AR EMERGENCY MNGR
&&
SAASpecial weather statement, Apr 21, 6:20 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 620 PM CDT THU APR 21 2005 ARZ001>002-010>011-019>020-220600- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-WASHINGTON AR- ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 177 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 182 UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THE NEW WATCH INCLUDES 6 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...OZARK... CHARLESTON...BERRYVILLE...EUREKA SPRINGS...VAN BUREN... FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE. OKZ057>058-061>063-220600- CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 181 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... DELAWARE... MAYES... OTTAWA... ROGERS... THIS INCLUDES THE CITIES OF...CLAREMORE...CATOOSA...JAY... CHOUTEAU...MIAMI AND VINITA. FRANKLIN... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...OZARK... CHARLESTON...BERRYVILLE...EUREKA SPRINGS...VAN BUREN... FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE. ARZ029-OKZ060-066>076-220600- SEBASTIAN AR-ADAIR OK-CHEROKEE OK-HASKELL OK- LATIMER OK-LE FLORE OK-MCINTOSH OK-MUSKOGEE OK- OKMULGEE OK-PITTSBURG OK-SEQUOYAH OK-TULSA OK- WAGONER OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 182 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY IN WEST CENTRAL ARKANSAS SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 12 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... OKMULGEE... TULSA... WAGONER... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...CHECOTAH...EUFAULA...SALLISAW... TAHLEQUAH...STIGLER...MUSKOGEE...STILWELL...WESTVILLE...TULSA... WAGONER...COWETA...FORT SMITH...MCALESTER...POTEAU...WILBURTON... OKMULGEE AND HENRYETTA.
Special weather statement, Apr 21, 7:16 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT THU APR 21 2005
OKZ061-220100-
ROGERS OK-
716 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ROGERS
AT 716 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF VERDIGRIS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...INOLA...
CATOOSA...VERDIGRIS AND TIAWAH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 21, 8:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 9 N COWETA 36.08N 95.65W
04/21/2005 0.88 INCH WAGONER OK STORM CHASER
0740 PM HAIL 5 W INOLA 36.15N 95.60W
04/21/2005 1.00 INCH ROGERS OK STORM CHASER
0745 PM HAIL 3 E INOLA 36.15N 95.46W
04/21/2005 1.75 INCH ROGERS OK PUBLIC
0750 PM TORNADO 4 SW INOLA 36.11N 95.56W
04/21/2005 ROGERS OK AMATEUR RADIO
0759 PM HAIL 3 W MAZIE 36.11N 95.42W
04/21/2005 1.75 INCH MAYES OK TRAINED SPOTTER
0800 PM HAIL TIAWAH 36.26N 95.56W
04/21/2005 4.25 INCH ROGERS OK PUBLIC
0812 PM HAIL MAZIE 36.11N 95.36W
04/21/2005 1.75 INCH MAYES OK AMATEUR RADIO
&&
SAASpecial weather statement, Apr 21, 8:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT THU APR 21 2005
OKZ058-063-220215-
DELAWARE OK-OTTAWA OK-
844 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA AND DELAWARE
AT 844 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AFTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...GROVE...BERNICE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA AND PEORIA.
THIS STORM WILL BE CAPABLE OF PRODUCING HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 21, 8:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 2 SE INOLA 36.13N 95.48W
04/21/2005 1.50 INCH ROGERS OK PUBLIC
0818 PM HAIL 4 N WAGONER 36.02N 95.37W
04/21/2005 1.00 INCH WAGONER OK AMATEUR RADIO
0818 PM HAIL 1 W MAZIE 36.11N 95.38W
04/21/2005 1.75 INCH MAYES OK AMATEUR RADIO
0834 PM TSTM WND GST 4 N WAGONER 36.02N 95.37W
04/21/2005 65 MPH WAGONER OK AMATEUR RADIO
0840 PM HAIL 3 N WAGONER 36.00N 95.37W
04/21/2005 1.00 INCH WAGONER OK AMATEUR RADIO
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 55 min |
| Apr 21, 7:33 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 57 min |
| Apr 21, 7:34 PM CDT | Tornado Warning | TSA | Rogers | 26 min |
| Apr 21, 7:58 PM CDT | Tornado Warning | TSA | Mayes, Rogers, Wagoner | 47 min |
| Apr 21, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 88 min |
| Apr 21, 8:40 PM CDT | Tornado Warning | TSA | Cherokee, Wagoner | 65 min |
| Apr 21, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 46 min |
| Apr 21, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 30 min |
| Apr 21, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 46 min |
| Apr 21, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 61 min |
| Apr 21, 11:02 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 30 min |
| Apr 21, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| Apr 21, 11:23 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 37 min |
| Apr 21, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Apr 22, 12:41 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.